Toggle Main Menu Toggle Search

Open Access padlockePrints

Cayley graph expanders and groups of finite width

Lookup NU author(s): Dr Alina Vdovina



We present new infinite families of expander graphs of vertex degree 4, which is the minimal possible degree for Cayley graph expanders. Our first family defines a tower of coverings (with covering indices equal to 2) and our second family is given as Cayley graphs of finite groups with very short presentations with only two generators and four relations. Both families are based on particular finite quotients of a group G of infinite upper triangular matrices over the ring M(3, F-2). We present explicit vector space bases for the finite abelian quotients of the lower exponent-2 groups of G by upper triangular subgroups and prove a particular 3-periodicity of these quotients. We also conjecture that the group G has finite width 3 and finite average width 8/3. (C) 2011 Elsevier B.V. All rights reserved.

Publication metadata

Author(s): Peyerimhoff N, Vdovina A

Publication type: Article

Publication status: Published

Journal: Journal of Pure and Applied Algebra

Year: 2011

Volume: 215

Issue: 11

Pages: 2780-2788

Print publication date: 23/03/2011

Date deposited: 27/11/2012

ISSN (print): 0022-4049

ISSN (electronic): 1873-1376

Publisher: Elsevier BV


DOI: 10.1016/j.jpaa.2011.03.018


Altmetrics provided by Altmetric